MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45 ANGLED, 12 AND 30, STERILE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45 ANGLED, 12 AND 30, STERILE; HF-RESECTION ELECTRODES
Model Number WA22558C
Medical Device Problem Codes Break (1069); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic enucleation of the prostate procedure, the loop wire of the hf resection electrode melted and fragments may have fallen into the patient¿s bladder.However, no fragments could be located inside the patient.The intended procedure was successfully completed using a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2020-09-09).The investigation/evaluation at omsc confirmed that the loop wire at the distal end of the electrode is broken and that the ends of the wire have melted into balls.The remains of the wire are of a normal diameter and there are no cracks in the critical areas of the bending sections.The damage found was attributed to use-related wear and tear.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24-28 FR.,45 ANGLED, 12 AND 30, STERILE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10512707
Report Number9610773-2020-00211
Device Sequence Number3538881
Product Code FAS
UDI-Device Identifier14042761071526
UDI-Public14042761071526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model NumberWA22558C
Device Catalogue NumberWA22558C
Device Lot Number16077P03L001
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED K4612 REJECTION SET